Psychiatric Adverse Effects of Dermatological Drugs


Cetin A. , Ozmen M.

TURKDERM-TURKISH ARCHIVES OF DERMATOLOGY AND VENEROLOGY, cilt.44, ss.52-54, 2010 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 44
  • Basım Tarihi: 2010
  • Doi Numarası: 10.4274/turkderm.44.s52
  • Dergi Adı: TURKDERM-TURKISH ARCHIVES OF DERMATOLOGY AND VENEROLOGY
  • Sayfa Sayıları: ss.52-54

Özet

Dermatological drugs, mostly corticosteroids and isotretinoin, cause different psychiatric adverse effects. During steroid therapy, a wide range of psychiatric conditions, from minor clinical symptoms like insomnia and anxiety to serious psychiatric syndromes like psychosis and delirium might be seen. In medical literature, a causal connection is usually suggested between "isotretinoin", which is used for treatment of acne vulgaris and depression and suicide attempts. However, there are no statistically significant double-blind randomized studies that support this connection. Clinicians must know patient's psychiatric history before using any dermatological treatment known as causing psychiatric adverse effects, and psychiatric consultation should be established whenever necessary. (Turkderm 2010; 44 Suppl 1: 52-4)